| Model Number |
MH-856 |
| Medical Device Problem Code |
Device Reprocessing Problem (1091)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: (b)(6) 2021.The user facility was observed using the same suction cleaning adapter throughout the entire day without cleaning between uses (patient identifier (b)(6) , model number cf-hq190l, serial number (b)(4)).At the end of the day, the user facility would fill the adapter with detergent solution and let it soak in the detergent overnight.In the morning, the adapter would be flushed with air and then used for the rest of the day.The ess reviewed cleaning, disinfection, and sterilization for the devices.The customer was instructed to follow all olympus reprocessing procedures.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Event or Problem Description
Over a three day timeframe, an olympus endoscopy support specialist (ess) was dispatched to the user facility to observe the reprocessing methods performed on the evis exera iii scopes in-house.During this onsite visit, the suction cleaning adapter used in the cleaning of scopes was found to be incorrectly cleaned.There were no reports of patient harm associated with this event.This event is related to patient identifiers: (b)(6).
Event or Problem Description
Additional information was received from the user facility.According to the user facility, after the final report is provided by olympus, this event will be addressed with personnel.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information provided by the user facility.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.Based on the results of the investigation, the root cause could not be conclusively identified.It was likely the user facility did not train reprocessing staff sufficiently on handling and reprocessing in accordance with the instructions for use (ifu).Ifu (reprocessing manual) cautions the user against insufficient reprocessing as below: ¿1.4 precautions: an insufficiently cleaned, disinfected or sterilized endoscope and/or accessories may pose an infection control risk to the patients and/or operators who contact them.¿ the ifu also states the following on reprocessing steps for accessories: ¿chapter 6 reprocessing the accessories all accessories (except single-use accessories) must be reprocessed after each use to prevent an infection control risk" repeated attempts were performed to obtain additional information from the reporter but were not successful.If additional information is obtained at a later date, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.